Psychiatry & Psychology--General/ssri withdrawal

Advertisement


Question
Sir,
since last 2 years i am taking antidepressant firstly sertraline then Escilatopram 10 and the moment i try to be off i feel jerk in my head when i move my eyes i always stop in tapered manner but it does not help I am male 40 kindly help i tried yoga too.

Answer
It may be that the SSRI is actually treating some anxiety problems which show up as muscle twitches, so when you try stopping the medications the twitches come back.  The only way to be sure is to stop the medications and try to tolerate the twitching for some time.  If it persists, you need the medication.  If it goes away, it was a side effect of the withdrawal.

Psychiatry & Psychology--General

All Answers


Answers by Expert:


Ask Experts

Volunteer


Daniel S. Harrop, M.D.

Expertise

Dr. Daniel S. Harrop received his B.A. and his M.D., both from Brown, and his M.B.A. from the Edinburgh Business School, Scotland. Board-certified in adult and geriatric psychiatry, he is a past president of the R.I. Psychiatric Society and a member of the Committee on Medical Quality of the American Psychiatric Association and the Committee on Continuing Medical Education of the R.I Medical Society. He serves as a consultant to four of the top five major medical management companies, including OptumHealth/United Healthcare, Magellan Behavioral Health Services, ValueOptions and APS Healthcare, and maintains a private practice in Providence, R.I. He also serves as chief psychiatric consultant on the Medical Advisory Board at the R.I. Workers Compensation Court. He was formerly on the faculty at the medical schools at both Brown University and Harvard University.

©2016 About.com. All rights reserved.